| Catalog Number |
03.010.151 |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that during inspection it was identified that the device is stripped.There was no patient impact.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d10.H3, h6: photo investigation the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that ¿03.010.151, scrdriver shaft self-holding l165 f/star¿ had stripped tip.The device exhibits damage consistent with repeated use.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the scrdriver shaft self-holding l165 f/star would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to end of life and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11.Additional narrative: h3, h6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found tip of the device is stripped.The observed condition was identified as an end-of-life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the scrdriver shaft self-holding l165 f/star would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part # 03.010.151.Synthes lot # 9858081.Suppliers lot # na.Release to warehouse date: 29 jan 2016.Manufactured by: synthes monument.No ncrs were generated during production.Device history review: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.